Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 9, NWS Springfield, MO

March 6, 2011Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 6, 2011, 3:09 AM CST for Pulaski County, Missouri. It took effect at Mar 6, 2011, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 3:09 AM CST (09:09 UTC)
In effect from
Mar 6, 2011, 6:00 AM CST
Expired
Mar 6, 2011, 2:15 PM CST
In force
8 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS43 KSGF 060909
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 AM CST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-062109-
/O.NEW.KSGF.FL.W.0009.110306T1200Z-110308T0000Z/
/TBNM7.1.ER.110306T1200Z.110306T1200Z.110307T0000Z.NO/
309 AM CST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT 3:00 AM SUNDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN AT OR JUST ABOVE FLOOD
  STAGE THROUGH 8 AM THIS MORNING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA. 

$$

HATCH
1 follow-up statement
816 
WGUS83 KSGF 062015
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CST SUN MAR 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC169-062045-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-110308T0000Z/
/TBNM7.1.ER.110306T0900Z.110306T1300Z.110306T1300Z.NO/
215 PM CST SUN MAR 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  1:00 PM SUNDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:00 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING 
  AREA. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 6, 2:39 AM CST, 30 minutes earlier.

Area forecast discussion, Mar 6, 2:39 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CST SUN MAR 6 2011

.DISCUSSION...

THE MAIN FORECAST CHALLENGE WAS IN THE LATER MONDAY THROUGH
WEDNESDAY TIME PERIOD AS A STRONG STORM SYSTEM IMPACTS THE REGION.
POPS WERE THE INITIAL CONCERN AS WARM ADVECTION PROCESSES COMMENCE
WELL AHEAD OF THE MAIN SYSTEM. THE THREAT FOR STRONG TO SEVERE
STORMS STILL REMAINS A BIG QUESTION AS THE MAIN SYSTEM COMES OUT
LATER TUESDAY.

RATHER BENIGN CONDITIONS EXIST EARLY THIS MORNING AS A WEAK
SURFACE RIDGE OF HIGH PRESSURE EXTENDS FROM THE WESTERN GREAT
LAKES THROUGH WESTERN MISSOURI AND INTO EASTERN TEXAS. LOW CLOUDS
HAVE BEEN SLOW TO CLEAR THE EASTERN OZARKS...WITH HIGH CLOUDS
QUICKLY STREAMING IN FROM THE WEST.

THE OVERALL AMOUNT OF CLOUD COVER WILL BE THE KEY TO HIGHS TODAY.
THESE LOW CLOUDS HAVE BEEN TIED TO AN 850 MB THERMAL
TROUGH...WHICH SHORT TERM MODELS WEAKEN CONSIDERABLY THIS MORNING.
SUSPECT THIS MAY BE SLIGHTLY OVERDONE AND WOULD NOT BE SURPRISED
IF AT LEAST SOME SEMBLANCE OF THE LOWER DECK PERSISTED FOR MUCH OF
THE DAY. MEANWHILE...A LOOK AT IR IMAGERY AND MODEL CROSS SECTIONS
INDICATES NO END IN SIGHT TO THE HIGH CLOUDS EITHER. WITH ALL THAT
SAID...HAVE GONE WITH THE COOLER MET GUIDANCE FOR HIGHS. IF THE
LOW CLOUDS HANG TOUGH OVER THE EAST...LOW TO MID 40S MAY STILL BE
TOO WARM.

HEADING INTO TONIGHT AND MONDAY...UPPER LEVEL ENERGY WILL QUICKLY
COME ONSHORE OVER THE WESTERN UNITED STATES AND DIVE TOWARDS THE
FOUR CORNERS REGION. IN RESPONSE...A LOW LEVEL JET WILL DEVELOP
ACROSS THE SOUTHERN AND CENTRAL PLAINS. MEANWHILE... SURFACE LOW
PRESSURE WILL BEGIN TO DEVELOP IN THE TEXAS PANHANDLE REGION.
WHILE PRESSURE ADVECTION IN THE 290 TO 300 K LAYER WILL BE QUITE
IMPRESSIVE ACROSS KANSAS AND OKLAHOMA...THE INITIAL MOISTURE
QUALITY WILL NOT. THEREFORE KEPT THE FORECAST DRY WITH PERHAPS THE
EXCEPTION OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI
WHERE A BRIEF SHOWER IS NOT OUT OF THE REALM OF POSSIBILITY ON
MONDAY. GENERALLY REMAINED ON THE LOW SIDE OF GUIDANCE WITH
TEMPERATURES AS CLOUDS ARE EXPECTED TO BE ABUNDANT.

BETTER MOISTURE RETURN WILL FINALLY COMMENCE LATER MONDAY NIGHT
AND TUESDAY AS A LOW LEVEL RIDGE AXIS CLEARS THE WESTERN GULF OF
MEXICO. EVEN WITH THAT...MOISTURE QUALITY WILL INITIALLY BE LACKING
AS A COLD FRONT FROM THE PREVIOUS SYSTEM HAS DRIVEN WELL INTO
THE GULF. NEVERTHELESS...AN INCREASINGLY DIFFLUENT FLOW ALOFT IN
CONJUNCTION WITH PRESSURE ADVECTION OVER A DEVELOPING WARM FRONT
SHOULD SET THE STAGE FOR SHOWERS AND THUNDERSTORMS.

THE 00Z SUITE OF MODELS CONTINUES TO OFFER SOME VARIATION ON THE
TRACK OF THE SURFACE LOW WITH THIS SYSTEM...WITH THE GENERAL
CONSENSUS TAKING THE LOW ACROSS WEST CENTRAL OR NORTHWEST
MISSOURI. THERE ARE A FEW FACTORS IN PLAY THAT MAY SUPPORT
STEEPER MID LEVEL LAPSE RATES. THE FIRST WILL BE THE PRESENCE OF
AN ELEVATED MIXED LAYER. THE SECOND WOULD BE THE TRACK AND
ORIENTATION OF THE UPPER LEVEL ENERGY. HOWEVER...INDICATIONS ARE
THAT SUFFICIENT LOW LEVEL MOISTURE WILL NOT MAKE IT BACK INTO THE
OZARKS IN TIME TO YIELD A SIGNIFICANT SEVERE THREAT. IF THE SYSTEM
WERE TO SLOW DOWN OR BETTER MOISTURE TRANSPORT IS REALIZED...WIND
FIELDS WILL DEFINITELY BE SUPPORTIVE OF SEVERE. OTHERWISE...
SHOWERS AND THUNDERSTORMS LOOK LIKE A GOOD BET WITH THE PASSAGE OF
THE MAIN SYSTEM FROM LATER TUESDAY INTO TUESDAY NIGHT. DEPENDING
ON THE EXACT TRACK OF THE SYSTEM...THERE IS STILL A SMALL
OPPORTUNITY FOR A FEW SNOWFLAKES ACROSS SOUTHEAST KANSAS AND
CENTRAL MISSOURI FROM LATE TUESDAY NIGHT INTO WEDNESDAY.

BEHIND THE SYSTEM...SOME LIGHT PRECIPITATION WILL REMAIN POSSIBLE
INTO WEDNESDAY AS A SECONDARY UPPER LEVEL SHORT WAVE TROUGH DIGS
ACROSS THE AREA. THE END OF THE WEEK THEN LOOKS DRY FOR THE MOST
PART AS THE UPPER LEVEL FLOW FLATTENS OUT. BOTH THE ECMWF AND GFS
DO BRING SHORT WAVE ENERGY ACROSS THE NORTHERN OR CENTRAL PLAINS
LATE IN THE WEEK...BUT INDICATIONS ARE THAT IT WILL BE MOISTURE
STARVED. AFTER ANOTHER COOL SHOT OF POLAR AIR BEHIND THE MIDWEEK
SYSTEM...WE SHOULD SEE ANOTHER WARM UP FROM THURSDAY INTO SATURDAY.

SCHAUMANN

&&

.AVIATION...
/ISSUED 1120 PM CST SAT MAR 5 2011/

FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO
BE THE PERSISTENT/BELLIGERENT STRATUS DECK THAT IS NOW BISECTING
THE SGF AERODROME. BBG HAS CLEARED AND IR SAT INDICATIONS CONTINUE
TO SUPPORT STRATUS CLEARING. SGF WILL REMAIN TRICK AS THE LOW
LEVEL THERMAL TROUGH IS SLOW TO EXIT TO THE EAST. FURTHER
COMPLICATING MATTERS IS AN INCOMING CIRRUS DECK. THIS MAY HELP
STRATUS LINGER LONGER AT SGF. HOWEVER THE INCOMING CIRRUS WILL
LIKELY HELP TEMPERATURES FROM BOTTOMING OUT...EFFECTIVELY LIMITING
THE RISK FOR MVFR VIS OVERNIGHT. AFTER GRADUAL CLEARING FROM SGF
BY 09Z...VFR CONDITIONS ARE EXPECTED FOR JLN/SGF/BBG.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 5, 7:55 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CST SAT MAR 5 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
755 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  THE RISK FOR FLOODING IS LIMITED.

DISCUSSION...

  RESIDUAL FLOODING OF A FEW CREEKS AND LOW WATER CROSSINGS WILL
  CONTINUE TODAY ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  A STRONG STORM SYSTEM MAY BRING AN EPISODE OF STRONG TO
  SEVERE THUNDERSTORMS TO PORTIONS OF THE CENTRAL UNITED
  STATES ON EITHER TUESDAY OR WEDNESDAY. CONSIDERABLE
  UNCERTAINTY REMAINS REGARDING NOT ONLY THE TRACK AND
  TIMING OF THIS STORM SYSTEM...BUT ALSO THE AMOUNT OF GULF
  MOISTURE RETURN AND OVERALL INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.